Translator Disclaimer
May 2012 Random covariance matrices: Universality of local statistics of eigenvalues
Terence Tao, Van Vu
Ann. Probab. 40(3): 1285-1315 (May 2012). DOI: 10.1214/11-AOP648

Abstract

We study the eigenvalues of the covariance matrix 1/nMM of a large rectangular matrix M = Mn,p = (ζij)1≤i≤p;1≤j≤n whose entries are i.i.d. random variables of mean zero, variance one, and having finite C0th moment for some sufficiently large constant C0.

The main result of this paper is a Four Moment theorem for i.i.d. covariance matrices (analogous to the Four Moment theorem for Wigner matrices established by the authors in [Acta Math. (2011) Random matrices: Universality of local eigenvalue statistics] (see also [Comm. Math. Phys. 298 (2010) 549–572])). We can use this theorem together with existing results to establish universality of local statistics of eigenvalues under mild conditions.

As a byproduct of our arguments, we also extend our previous results on random Hermitian matrices to the case in which the entries have finite C0th moment rather than exponential decay.

Citation

Download Citation

Terence Tao. Van Vu. "Random covariance matrices: Universality of local statistics of eigenvalues." Ann. Probab. 40 (3) 1285 - 1315, May 2012. https://doi.org/10.1214/11-AOP648

Information

Published: May 2012
First available in Project Euclid: 4 May 2012

zbMATH: 1247.15036
MathSciNet: MR2962092
Digital Object Identifier: 10.1214/11-AOP648

Subjects:
Primary: 15B52, 62J10

Rights: Copyright © 2012 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.40 • No. 3 • May 2012
Back to Top